MAUDE Adverse Event Report: ALPHATEC SPINE, INC INVICTUS¿ SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC INVICTUS¿ SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 17412
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an mis tlif l4-l5 surgery, the surgeon attempted to "pop" on the loaded extended tab tulip at l5, but it would not go on.Another attempt was made at l4 without success.The tulip was switched out and the new one deployed normally at l4.A second attempt was made at l5, but the tulip would not go on.The surgeon was able to switch out the shank for an assembled screw at l5 with no further issues.It was reported this added 30-40 minutes to the surgery.Upon cleanup the following day, the inserters used during surgery were inspected and seemed "jammed".One of the extended tab tulips looked like the ring had been deployed and wouldn't attach to the shank.The other tulip heads "popped" on the shank but couldn't be deployed as both inserters were not working.
 
Additional Manufacturer Narrative
The implants nor the device returned for evaluation.The identifying lot number was not provided; therefore, a review of the device history record could not be conducted.If additional information is received, a supplemental report will be submitted.

Brand Name
INVICTUS¿ SPINAL FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
MDR Report Key14599061
Report Number2027467-2022-00037
Device Sequence Number5562665
Product Code NKB
UDI-Device Identifier00190376270241
UDI-Public00190376270241
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192938
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number17412
Device Catalogue Number17412
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Initial Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown